Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

One-dimensional diffusion with the diffusion coefficient a linear function of concentration: reduction to an equation of the first order


Author: D. H. Parsons
Journal: Quart. Appl. Math. 15 (1957), 298-303
MSC: Primary 76.0X
DOI: https://doi.org/10.1090/qam/91113
MathSciNet review: 91113
Full-text PDF

Abstract | Similar Articles | Additional Information

Abstract: The problem considered by Stokes$ ^{1}$, of one-dimensional diffusion from an initially sharp boundary between two semi-infinite columns of liquid, the diffusion constant being a linear function of concentration, is discussed. It is shown how the differential equation may be reduced to an equation of the first order. Some properties of the solution are investigated, and the method of obtaining numerical solutions is considered.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.0X

Retrieve articles in all journals with MSC: 76.0X


Additional Information

DOI: https://doi.org/10.1090/qam/91113
Article copyright: © Copyright 1957 American Mathematical Society

American Mathematical Society